Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 16, 1999, 3:28 AM CDT for Lynn County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 16, 1999, 3:28 AM CDT (08:28 UTC)
- Expired
- Sep 16, 1999, 5:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lynn County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLUB 160831 FFWLBB TXC305-161030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 328 AM CDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LYNN COUNTY IN TEXAS THIS INCLUDES THE CITY OF TAHOKA * UNTIL 530 AM CDT * AT 328 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 10 MILES NORTH OF TAHOKA...MOVING EAST NORTHEAST AT 20 MPH. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES WILL BE POSSIBLE. SINCE THE GROUND IS ALREADY SATURATED ANY ADDITIONAL RAINFALL WILL QUICKLY RUN OFF ADDING TO ANY FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3338 10208 3309 10207 3311 10157 3339 10156
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:35 AM CDT, 53 minutes earlier.
Area forecast discussion, Sep 16, 2:35 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 235 AM CDT THU SEP 16 1999 SHORT WAVE MOVING ACROSS FA AT THIS TIME WITH KLBB 88D INDICATING SEVERAL AREAS OF LOCALLY HEAVY RAIN AND ECHOES TRAINING OVER SAME AREA. ETA HAS GOOD HANDLE ON SHORT WAVE MOVING IT EAST OF FA BY MID MORNING. NEXT UP ANOTHER SHORT WAVE OVER THE FOUR CORNERS AREA TO MOVE SOUTHEAST ACROSS THE FA LATE THIS AFTERNOON AND THIS EVENING AGAIN BRINING THE THREAT OF MORE LOCALLY HEAVY RAINFALL TO THE AREA. SPC HAS OUTLOOKED THE AREA FROM LUBBOCK WESTWARD INTO EASTERN NEW MEXIO FOR TODAY. (SEE SWODY1 FOR DETAILS.) HAVE TO AGREE WITH THIS AS BEST CHANCE OF SEVERE TO BE OVER WESTERN AREAS WHERE LAPSE RATES INCREASE TO THE WEST...ATMOSPHERE UNSTABLE AND AFTERNOON HEATING. THINK PRIMARY THREAT WILL BE LARGE HAIL...SIMILAR TO LAST EVENING. HAD A FEW REPORTS OF NICKLE TO GOLF BALL SIZE HAIL REPORTED BY THE NEWS MEDIA. SOUTHEAST UPSLOPE FLOW TO CONTINUE OVER THE FA TODAY AND WITH PRECIP WATER VALUES AGAIN FROM 1 INCH TO 1 1/4 INCHES...LOCALLY HEAVY RAIN A GOOD BET. WILL WORD ZONES ACCORDINGLY. MAY ISSUE A SHORT FUSE FLASH FLOOD WATCH FOR THIS MORNING...DEPENDENT ON TREND OF PRECIP NOW OVER EASTERN NEW MEXICO. AS THE SHORT WAVE MOVES EAST ON FRIDAY 850 MB WINDS RETURN TO A MORE SOUTHWEST DIRECTION WITH SOME DRYING INDICATED FOR THE AREA. ALSO LEE SIDE TROUGH TRIES TO SET UP OVER EASTERN NEW MEXICO FRIDAY WHICH WILL ALLOW SURFACE WINDS TO RETURN TO A SOUTHERLY DIRECTION. WILL KEEP POPS GOING AT 20 PERCENT ON FRIDAY AS ANOTHER SHORT WAVE TO MOVE INTO PANHANDLES. FRIONA 70/55/74/57 7622 TULIA 71/56/75/58 7622 CHILDRESS 75/60/81/61 6532 BROWNFIELD 73/57/78/59 8722 LUBBOCK 73/57/79/59 8722 ASPERMONT 79/62/83/63 6632 .LBB...NONE. WGH
In the hours before
Local storm report, Sep 15, 11:38 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TEXAS
1138 PM CDT WED SEP 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 1 S WOLFFORTH TX 1.75 INCH HAIL
09/15/99 LUBBOCK REPORTED BY SPOTTER
0805 PM 3 N GRASSLAND TX 1.75 INCH HAIL
09/15/99 LYNN REPORTED BY GARZA COUNTY
SHERIFF
0850 PM 5 W PLAINS TX .88 INCH HAIL
09/15/99 YOAKUM REPORTED BY YOAKUM COUNTY
SHERIFF OFFICEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 46 min |
| Sep 15, 8:36 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 39 min |
| Sep 15, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 46 min |
| Sep 16, 12:45 AM CDT | Flash Flood Warning | LUB | Castro, Parmer | 2 hr |
| Sep 16, 11:00 AM CDT | Flash Flood Warning | LUB | Lubbock | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.